Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Is it normal to have stuffy nose after taking trazodone for sleep?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 947 Questions
I started trazodone for sleep and now I am getting a stuffy nose, is this normal?
Posted Fri, 7 Feb 2014 in Mental Health
Answered by Dr. Manisha Gopal 33 hours later
Brief Answer: One may develop stuffy nose but must keep a check Detailed Answer: Hello and welcome to XXXXXXX I have read the question and it says that you are on trazodone for sleep, and now you have developed stuffy nose. You think it might be due to the medicine. from my clinical experince I can say that one may have complaint of nasal congestion/ stuffy nose after taking this medicine. This is usually taken to be harmless & may resolve after some time on its own ( it is not mentioned for how many days it has been there). However, if it persist or leads to ear problem or there is development of snoring or any kind of breathing issues, one should discontinue this medicine. There are many safer alternatives available for sleep like clonazepam, or zolpidem, etc, which can be given to patients who have problems with trazodone. I would suggest that if this stuffy nose persist or it increases- then you should discuss this with your doctor and ask for change in medicine. He would know about the above mentioned drugs. Hope the reply is useful for you Wish you good health ! Feel free to ask more questions for clarification If you are satisfied, please close the query & rate the answer Dr. Manisha Gopal MD Psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor